MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number ST0807
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient presented on (b)(6) 2021 with massive bleeding due to arterial perforation with a large sheath during endovascular treatment for a transcatheter aortic valve implantation (tavi).In an emergency surgical treatment an ilio-femoral bypass was performed with a gore-tex® stretch vascular graft thin-walled.Reportedly, on (b)(6) 2021, after about one month, the prosthesis was explanted due to an bacterial wound infection with proteus mirabilis, morganella morganiiet and enterococcus faecalis bacteries.It was stated that the explanted device was replaced with an allograft.
 
Additional Manufacturer Narrative
Analysis report was received from third party and will be further investigated.A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.
 
Additional Manufacturer Narrative
Explant investigation: the device was returned to geprovas for investigation.Submitted in formalin was a gore-tex® stretch vascular graft fragment.The scope and results of the investigation were summarized, and a report was submitted to w.L.Gore & associates.An explant scientist at w.L.Gore & associates reviewed the report.Explant scientist observations: the graft fragment was reported to measure 53 mm in length with both ends transected.The ablumen was covered in thin light tan tissue and the blue alignment marks were clearly visible.Both ends of the graft had regions of blue monofilament suture in a continuous running pattern which appear to be anastomosed to native light tan to dark brown tissue.The lumen at extremity a is completely covered by tissue rendering the graft non-visible, extremity b is partially covered by tissue, the portion of lumen visible was generally devoid of tissue.The patency of the graft fragment could not be clearly determined based on the analysis or images provided.Material disruptions (e.G., transections and sutures) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors, suture) used during a surgical procedure.Based on the explant scientist¿s review of the geprovas report, no additional analysis is requested.The reported reason for removal was infection, type and source were not provided, and there was no accusation of infection being device related from the physician.
 
Additional Manufacturer Narrative
Product history review: all of the sterilization documents were reviewed.The sterilization batch was processed in accordance with standard operating procedures and met all processing requirements.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13533962
Report Number2017233-2022-02745
Device Sequence Number14783519
Product Code DSY
UDI-Device Identifier00733132612758
UDI-Public00733132612758
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K903931
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberST0807
Device Catalogue NumberST0807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer06/14/2022
07/20/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date07/11/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale